MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1537
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the device was difficult/impossible to open.No patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product did not meet specification as received.Visual and mechanical testing found a broken latch that was not working properly.Visual inspection also found the device rod shaft was bent.The reported condition was not confirmed.The device's jaw was able to open but could not be closed.The device was disassembled and investigation found that the ski guide tab was broken inside the instrument body, making it impossible to latch or unlatch the handle.This damage made it impossible to close the device jaws for tissue sealing.This kind of damage is similar to what is seen when the user forces the latch open when the latch becomes unresponsive due to the device being left latched for an extended period of time.The investigation identified the root cause to be user error.The user is advised to not leave the handle latched when the device is not in use.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the 1st device¿s knife blade did not advance, while the 2nd device was difficult/impossible to open.There was no patient injury.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7073248
Report Number1717344-2017-06320
Device Sequence Number13872195
Product Code GEI
UDI-Device Identifier10884524002293
UDI-Public10884524002293
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberLF1537
Device Catalogue NumberLF1537
Device Lot Number50570027X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer07/09/2018
08/08/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date07/24/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1